Alert archive / Kansas / Frost Advisories in 2013

Frost Advisory 9, NWS Wichita, KS

November 2, 2013Chautauqua County, Labette County, Montgomery County, Kansas

NWS Wichita, KS issued this frost advisory at Nov 2, 2013, 4:34 PM CDT for Chautauqua County, Labette County, Montgomery County, Kansas. It took effect at Nov 3, 2013, 3:00 AM CST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Nov 2, 2013, 4:34 PM CDT (21:34 UTC)
In effect from
Nov 3, 2013, 3:00 AM CST
Expired
Nov 3, 2013, 7:36 AM CST
In force
5 hr
Issued by
NWS Wichita, KS

Counties Chautauqua County, KS, Labette County, KS, Montgomery County, KS

The radar

The Tulsa radar (KINX), 113 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 9.6 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2013-11-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2013-11-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
679 m above ground
0-6 km bulk shear
88 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
132 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

822 
WWUS73 KICT 022134
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
434 PM CDT SAT NOV 2 2013

KSZ098>100-031145-
/O.NEW.KICT.FR.Y.0009.131103T0900Z-131103T1400Z/
CHAUTAUQUA-MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...SEDAN...COFFEYVILLE...INDEPENDENCE...
PARSONS
434 PM CDT SAT NOV 2 2013

...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM CST SUNDAY. 

* TEMPERATURES...WILL BE IN THE MID TO LOWER 30S FOR LATE TONIGHT
  AND EARLY MONDAY MORNING.

* IMPACTS...SENSITIVE OUTDOOR PLANTS WILL NEED TO BE PROTECTED OR
  BROUGHT INDOORS TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

KSZ032-033-047>052-067-068-082-083-091-031145-
/O.CON.KICT.WI.Y.0019.131103T1400Z-131104T0100Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
RENO-HARVEY-KINGMAN-SEDGWICK-HARPER-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...HUTCHINSON...
NEWTON...KINGMAN...WICHITA...ANTHONY...HARPER
434 PM CDT SAT NOV 2 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 7 PM CST SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 7 PM CST SUNDAY. 

* TIMING...VERY STRONG SOUTHERLY WINDS WILL DEVELOP ACROSS 
  CENTRAL AND SOUTH CENTRAL KANSAS ON SUNDAY. THE WIND SPEEDS 
  AND GUSTS WILL REACH PEAK INTENSITY DURING THE AFTERNOON 
  HOURS. 

* WINDS...SUSTAINED 30 TO 40 MPH WITH GUSTS OVER 50 MPH WILL 
  AFFECT CENTRAL KANSAS...AND WINDS AROUND 30 MPH AND GUSTS OF 
  45 MPH WILL AFFECT SOUTH CENTRAL KANSAS. 

* IMPACTS...THE STRONG WINDS COULD MAKE DRIVING DIFFICULT AT 
  TIMES... ESPECIALLY ON EAST-WEST ORIENTED ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
2 follow-up statements
685 
WWUS73 KICT 030947
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
347 AM CST SUN NOV 3 2013

KSZ032-033-047>052-067-068-082-083-091-040000-
/O.CON.KICT.WI.Y.0019.131103T1400Z-131104T0100Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
RENO-HARVEY-KINGMAN-SEDGWICK-HARPER-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...HUTCHINSON...
NEWTON...KINGMAN...WICHITA...ANTHONY...HARPER
347 AM CST SUN NOV 3 2013

...WIND ADVISORY TODAY...

A WIND ADVISORY REMAINS IN EFFECT THROUGH 7 PM CST THIS EVENING.

* TIMING...VERY STRONG SOUTHERLY WINDS WILL DEVELOP ACROSS CENTRAL
  AND SOUTH CENTRAL KANSAS ON TODAY. WIND SPEEDS AND GUSTS WILL
  REACH PEAK INTENSITY DURING THE AFTERNOON HOURS.

* WINDS...SUSTAINED AT 30 TO 40 MPH WITH GUSTS OVER 50 MPH WILL
  AFFECT CENTRAL KANSAS...AND WINDS AROUND 30 MPH AND GUSTS TO 45
  MPH WILL AFFECT SOUTH CENTRAL KANSAS.

* IMPACTS...THE STRONG WINDS COULD MAKE DRIVING DIFFICULT AT 
  TIMES... ESPECIALLY ON EAST-WEST ORIENTED ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

KSZ098>100-031400-
/O.CON.KICT.FR.Y.0009.000000T0000Z-131103T1400Z/
CHAUTAUQUA-MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...SEDAN...COFFEYVILLE...INDEPENDENCE...
PARSONS
347 AM CST SUN NOV 3 2013

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CST THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CST THIS MORNING. 

* TEMPERATURES...WILL BE IN THE MID TO LOWER 30S FOR LATE 
  TONIGHT AND EARLY MONDAY MORNING. 

* IMPACTS...SENSITIVE OUTDOOR PLANTS WILL NEED TO BE PROTECTED 
  OR BROUGHT INDOORS TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
197 
WWUS73 KICT 031336
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
736 AM CST SUN NOV 3 2013

KSZ098>100-031445-
/O.CAN.KICT.FR.Y.0009.000000T0000Z-131103T1400Z/
CHAUTAUQUA-MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...SEDAN...COFFEYVILLE...INDEPENDENCE...
PARSONS
736 AM CST SUN NOV 3 2013

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE FROST
ADVISORY. 

TEMPERATURES HAVE STARTED TO SLOWLY RISE ACROSS SOUTHEAST KANSAS
AND THUS THE FROST ADVISORY HAS BEEN CANCELLED.

$$

KSZ032-033-047>052-067-068-082-083-091-040100-
/O.CON.KICT.WI.Y.0019.131103T1400Z-131104T0100Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
RENO-HARVEY-KINGMAN-SEDGWICK-HARPER-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...HUTCHINSON...
NEWTON...KINGMAN...WICHITA...ANTHONY...HARPER
736 AM CST SUN NOV 3 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING. 

* TIMING...VERY STRONG SOUTHERLY WINDS WILL DEVELOP ACROSS 
  CENTRAL AND SOUTH CENTRAL KANSAS ON TODAY. WIND SPEEDS AND 
  GUSTS WILL REACH PEAK INTENSITY DURING THE AFTERNOON HOURS. 

* WINDS...SUSTAINED AT 30 TO 40 MPH WITH GUSTS OVER 50 MPH WILL 
  AFFECT CENTRAL KANSAS...AND WINDS AROUND 30 MPH AND GUSTS TO 
  45 MPH WILL AFFECT SOUTH CENTRAL KANSAS. 

* IMPACTS...THE STRONG WINDS COULD MAKE DRIVING DIFFICULT AT 
  TIMES... ESPECIALLY ON EAST-WEST ORIENTED ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

LAWSON

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this frost advisory went out at Nov 2, 2:54 PM CDT, 1 hour 40 minutes earlier.

Area forecast discussion, Nov 2, 2:54 PM CDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
254 PM CDT SAT NOV 2 2013

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 249 PM CDT SAT NOV 2 2013

TRANQUIL WEATHER FOR TONIGHT AS SURFACE HIGH PRESSURE SLIDES
EASTWARD INTO THE OHIO VALLEY REGION AND SOUTH WINDS RETURN.
SUNDAY WILL BE A VERY WINDY DAY AS MODELS REMAIN IN GOOD AGREEMENT
SHOWING TIGHTENING PRESSURE GRADIENT OVER CENTRAL AND SOUTH CENTRAL
KANSAS KANSAS...WHERE SUSTAINED SOUTH WINDS OF 30MPH WITH HIGHER
GUSTS EXPECTED. WIND ADVISORY FOR SUNDAY REMAINS ON TRACK HOWEVER
IT COULD BE A CLOSE CALL FOR POSSIBLE HIGH WIND WARNING CRITERIA
DURING THE AFTERNOON HOURS OVER THE HIGHER ELEVATION AREAS IN
CENTRAL KANSAS...AS DEEPER MIXING WITH NEAR DRY ADIABATIC LAPSE
RATES IN 1000-850MB LAYER TRY AND TAP INTO STRONGER 850MB WINDS
ALOFT.

OTHERWISE STILL EXPECTING RAIN CHANCES TO INCREASE FOR MONDAY NIGHT
INTO TUESDAY AS SOUTHERLY FETCH OF GULF MOISTURE RAMPS UP OVER THE
REGION...AHEAD OF APPROACHING DEEP UPPER TROUGH. COLDER AIR WILL POUR
SOUTHWARD INTO CENTRAL KANSAS TUESDAY NIGHT WITH A SMALL WINDOW OF
A RAIN/SNOW MIXTURE POSSIBLE...HOWEVER DUE TO THE SPEED OF THE
UPPER LEVEL WAVE RACING THROUGH THE REGION ONLY EXPECTING LITTLE
TO NO SNOW ACCUMULATION AT THIS JUNCTURE.

.LONG TERM...(WEDNESDAY THROUGH SATURDAY)
ISSUED AT 249 PM CDT SAT NOV 2 2013

COOLER BRISK WEATHER CONDITIONS FOR WEDNESDAY FOLLOWED BY DRY AND
WARMING TEMPERATURES FOR THURSDAY INTO SATURDAY...AS UPPER RIDGING
DEVELOPS OVER THE CENTRAL PLAINS.

JAKUB

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 1220 PM CDT SAT NOV 2 2013

...MAIN ISSUE WILL BE WINDS ON SUNDAY...
VFR CONDITIONS WILL PREVAIL REGARDING CIGS AND VSBYS.
HOWEVER...A STRONG SOUTHERLY WIND COMPONENT WILL SET IN ON
SUNDAY. WINDS ACROSS THE FORECAST AREA WILL INCREASE
SIGNIFICANTLY. WINDS AT KRSL WILL SEE SUSTAINED WIND SPEEDS NEAR
35 MPH AND MAY EXPERIENCE GUSTS TO 45 MPH OR HIGHER FROM A
SOUTHERLY DIRECTION. KSLN...KHUT...AND KICT WILL HAVE SUSTAINED
WINDS NEAR 30 MPH AND GUSTS INTO THE UPPER 30S. CAUTION IS URGED
ESPECIALLY IN CROSSWIND SITUATIONS.

&&

.FIRE WEATHER...
ISSUED AT 249 PM CDT SAT NOV 2 2013

RED FLAG WARNING HAS BEEN HOISTED FOR A PORTION OF CENTRAL KANSAS ON
SUNDAY DUE TO VERY STRONG SOUTH WINDS AND CURED GRASSLANDS YIELDING
EXTREME FIRE DANGER LEVELS. VERY HIGH FIRE DANGER LEVELS WILL AFFECT
THE REST OF CENTRAL AND SOUTH CENTRAL KANSAS.

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    36  64  48  64 /   0   0  10  10
HUTCHINSON      38  65  47  63 /   0   0  10  10
NEWTON          37  64  48  63 /   0   0  10  10
ELDORADO        36  64  49  64 /   0   0  10  20
WINFIELD-KWLD   36  65  49  65 /   0   0  10  20
RUSSELL         39  68  46  60 /   0   0  10  10
GREAT BEND      39  68  46  62 /   0   0  10  10
SALINA          38  65  47  62 /   0   0  10  10
MCPHERSON       37  64  47  62 /   0   0  10  10
COFFEYVILLE     34  64  49  65 /   0   0  10  20
CHANUTE         34  63  49  65 /   0   0  10  20
IOLA            34  63  48  64 /   0   0  10  20
PARSONS-KPPF    34  64  48  65 /   0   0  10  20

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 8 AM TO 7 PM CST SUNDAY FOR KSZ032-033-
047>052-067-068-082-083-091.

RED FLAG WARNING FROM 11 AM TO 7 PM CST SUNDAY FOR KSZ032-033-
047-048-050.

&&
Hazardous weather outlook, Nov 2, 3:17 PM CDT, 1 hour 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
317 PM CDT SAT NOV 2 2013

KSZ032-033-047>053-067>072-082-083-091>096-098>100-032030-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
317 PM CDT SAT NOV 2 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

VERY STRONG SOUTH WINDS WILL AFFECT CENTRAL AND SOUTH CENTRAL
KANSAS ON SUNDAY...SEE LATEST WIND ADVISORY FOR MORE INFORMATION.
IN ADDITION...THE STRONG SOUTH WINDS AND DRIER GRASSLANDS WILL
GIVE WAY TO VERY HIGH AND EXTREME FIRE DANGER LEVELS SUNDAY
AFTERNOON...OVER CENTRAL AND SOUTH CENTRAL KANSAS. PLEASE SEE LATEST
RED FLAG WARNING FOR MORE DETAILS.

WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED LATE MONDAY INTO
TUESDAY AS A STRONG STORM SYSTEM APPROACHES FROM THE WEST. THE
RISK FOR STRONG OR SEVERE STORMS APPEARS LOW AT THIS TIME.

A WINTRY MIX OF RAIN AND SNOW WILL BE POSSIBLE OVER CENTRAL KANSAS
TUESDAY NIGHT...LITTLE TO NO SNOW ACCUMULATIONS ARE EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 1, 7:09 PM CDTSpecial Weather StatementICTChase36 min
Nov 2, 3:12 AM CDTWind AdvisoryICTBarton, Ellsworth, Harper, Harvey, Kingman, Lincoln and 7 more41 hr
Nov 2, 4:24 AM CDTFire Weather WatchICTBarton, Ellsworth, Harper, Kingman, Lincoln, Reno and 2 more10 hr
Nov 2, 2:38 PM CDTRed Flag WarningICTBarton, Ellsworth, Lincoln, Rice, Russell29 hr

Nearby

Frost Advisories in Kansas, 2013Every frost advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.